Thunderstorm Wind, Daviess
- When
- April 20, 6:40 PM CST
- Where
- Daviess County, 1 mi S of Owensboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.750, -87.117
A couple of trees were blown down across a road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 20, 11:30 AM CST, 7 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1230 PM CDT SUN APR 20 2003 LATEST SURFACE ANALYSIS SHOWS LOW CENTERED OVER NORTHERN WI WITH AN ASSOCIATED COLD FRONT SOUTHWEST THROUGH STL TO NEAR WEST PLAINS. ISODROSOTHERMS SHOW TOUNGE OF MOISTURE AXIS CENTERED ALONG THE MISSISSIPPI RIVER VALLEY WITH LOWER TO MID 60S OVER THE ENTIRE CWA. LATEST RADAR MOSAIC SHOWS THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT. THE UPPER LEVEL LOW WAS NEARLY VERTICALLY STACKED WITH THE SURFACE LOW. THE 12Z SUN MODEL RUNS INDICATE AN UPPER LEVEL LOBE OR SHORTWAVE WILL ROTATE AROUND THE UPPER LOW AND HELP EJECT THE SURFACE FEATURE THROUGH THE FA THIS AFTERNOON. EVENTHOUGH MOS GUIDANCE IS GIVING LESS THAN 20 POPS...STILL THINK TSRAS ARE LIKELY WITH +TSRA POSSIBLE AS WELL. THUS WILL USE EVENING TYPE WORDING IN AFTN ISSUANCE. WILL DETERMINE BEAKOUT CLOSER TO PRESS TIME. CAPES WILL BE 1000 TO 2000 J/KG THIS AFTERNOON WITH A 850 MB JET NOSING INTO THE HEART OF THE FA EXPECT SOME DEVELPMNT THIS AFTERNOON AS PER SWODY1. LINES ARE THE MOST PROBABLE FEATURE EXPECTED WITH A BOW ECHOES POSSIBLE. NOT THE MOST FAVORABLE ENVIRONMENT FOR SUPERCELLS OR TORNADOES BUT WOULD NOT RULE THEM OUT COMPLETELY. WW WILL LIKELY BE ISSUED EARLY THIS AFTERNOON. HOWEVER THE STRONGEST STORMS WITH THE BEST INSTABILITY DOES APPEAR TO BE NORTH AND EAST OF THE AREA...NEAR TO THE LOW CENTER...AS PER COORD WITH SPC. OTHERWISE EXPECT CHCS OF PRECIP TO END TONIGHT WITH THE NEXT CHC RETURNING THURSDAY AFTERNOON. FWC AND MAV IN GOOD AGREEMENT WITH TEMPS AND WILL FOLLOW TREND. .PAH...NONE. KH
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-211000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1237 PM CDT SUN APR 20 2003 ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT FOR PORTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA UNTIL 600 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER FOUR STATE AREA THIS AFTERNOON AND EVENING. THE GREATEST THREAT AREA IS EXPECTED TO BE EAST OF THE MISSISSIPPI RIVER...ACROSS SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. AS THE AFTERNOON WEARS ON...THE THREAT SHOULD EXTEND SOUTH INTO WEST KENTUCKY. LARGE HAIL AND DAMAGING WIND APPEAR TO BE THE MAIN THREATS. THERE IS A SLIGHT CHANCE OF A TORNADO AS WELL. THE THREAT FOR SEVERE WEATHER SHOULD DIMINISH THIS EVENING...AS A COLD FRONT PUSHES ACROSS THE AREA...DEPARTING SOUTHWEST INDIANA AND WESTERN KENTUCKY BY ABOUT MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A RISK OF THUNDERSTORMS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE FOUR STATE AREA THIS AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
601 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM LINTON KY 0.75 INCH HAIL
04/20/03 TRIGG REPORTED BY TRAINED
SPOTTER
0558 PM MACEO KY 1.00 INCH HAIL
04/20/03 DAVIESS REPORTED BY DAVIESS
COUNTY EM...AT THE
INTERSECTION OF US HWY 60
AND KY HWY 331 NEAR
MACEOILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 608 PM CDT SUN APR 20 2003 ...SEVERE THUNDERSTORM WATCH 138 FOR HAS EXPIRED... THE SEVERE THUNDERSTORMS HAD MOVED EAST OF THE AFOREMENTIONED AREA. THEREFORE...THE WATCH HAS BEEN ALLOWED TO EXPIRE. ...SEVERE THUNDERSTORM WATCH 139 FOR PORTIONS OF SOUTHERN ILLINOIS HAS BEEN CANCELLED... ...SEVERE THUNDERSTORM WATCH 139 FOR WEST KENTUCKY REMAINS IN EFFECT UNTIL 700 PM... MONITOR NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. KH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
631 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM ST JOSEPH KY 0.75 INCH HAIL
04/20/03 DAVIESS REPORTED BY EMA
0626 PM 3W DRAFFENVILLE KY 0.75 INCH HAIL
04/20/03 MARSHALL REPORTED BY TRAINED
SPOTTERS
0632 PM 2E DRAFFENVILLE KY 0.75 INCH HAIL
04/20/03 MARSHALL REPORTED BY TRAINED
SPOTTERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
637 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM OWENSBORO KY 1.50 INCH HAIL
04/20/03 DAVIESS 1.5 UP TO 2 INCH HAIL ON
CARTER ROAD. REPORTED BY
TRAINED SPOTTERS
0637 PM OWENSBORO KY 1.50 INCH HAIL
04/20/03 DAVIESS REPORTED BY EMAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
659 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM PHILPOT KY 0.88 INCH HAIL
04/20/03 DAVIESS REPORTED BY TRAINED
SPOTTERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
703 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM BEECH GROVE KY 1.00 INCH HAIL
04/20/03 MCLEAN REPORTED BY TRAINED
SPOTTERSThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A couple of trees were blown down across a road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348576.